MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L; KNEE TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L; KNEE TIBIAL INSERT FIXED
Model Number 02.12.0210FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 april 2023.Lot 2005719: (b)(4) items manufactured and released on 11-aug-2020.Expiration date: 2025-07-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery of a gmk sphere implant after 10 months from primary implantation due to discomfort and flexion contracture.In the revision surgery, the tibial insert and the tibial tray have been replaced.A picture of the explanted liner has been sent for investigation.From this picture, we can't identify any anomalies or elements that can be considered relevant for the event.There is no evidence that the event is related to a faulty device.Additional involved implant.Batch review performed on 21 april 2023 on gmk-sphere 02.07.2802l tibial tray fixed cemented size 2 l tinbn coated (k202684) lot.2007330 lot 2007330: (b)(4) items manufactured and released on 18-jan-2021.Expiration date: 2026-01-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
At about 10 months after the primary, the patient came in reporting discomfort due to a flexion contracture and the cause of the flexion contracture is unknown.The surgeon revised the insert and tibial tray.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L
Common Device Name
KNEE TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16960187
Report Number3005180920-2023-00348
Device Sequence Number5224879
Product Code JWH
UDI-Device Identifier07630030826139
UDI-Public07630030826139
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model Number02.12.0210FL
Device Catalogue Number02.12.0210FL
Device Lot Number2005719
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown